Thunderstorm Wind, Elko
- When
- July 4, 8:28 PM PST to 8:30 PM PST
- Where
- Elko County, 6.91 mi WSW of Arthur to 6.78 mi WSW of Arthur
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 40.729, -115.251
A Severe thunderstorm produced a wind gust to 64 mph at the Ruby Valley RAWS site on the east side of the Ruby Mountains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LKN wrote it up.
A Severe thunderstorm produced a wind gust to 64 mph at the Ruby Valley RAWS site on the east side of the Ruby Mountains.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jul 4, 2:47 PM PST, 5 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 347 PM PDT THU JUL 4 2013 .SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL HELP TO ENHANCE THUNDERSTORM ACTIVITY THIS AFTERNOON AND AGAIN ON FRIDAY. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE OVER THE WEEKEND AND MAINLY BE CONFINED TO EASTERN NEVADA. TEMPERATURES WILL CONTINUE TO COOL OVER THE NEXT COUPLE OF DAYS...BUT WILL REMAIN ABOVE NORMAL FOR THIS TIME OF YEAR. && .SHORT TERM...TONIGHT THROUGH SATURDAY. SHORT WAVE MOVING ONTO THE NORTHERN CA COAST THIS AFTERNOON ENHANCING THUNDERSTORM ACTIVITY ACROSS FAR WESTERN NV THIS AFTERNOON. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ACROSS NORTHWEST NV THROUGH THE EVENING AS 50 KT JET ASSOCIATED WITH THE SHORT WAVE WILL BE ACROSS THAT AREA. THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS NORTHWEST NV THROUGH THE NIGHT AS JET REMAINS ACROSS THAT AREA. ON FRIDAY SHORT WAVE WILL REMAIN STALLED OVER NORTHERN CA PUTTING NORTHERN AND CENTRAL NV UNDER ITS INFLUENCE WITH 50 TO 60 KT JET ACROSS THE AREA FOR SCATTERED THUNDERSTORMS, ESPECIALLY ACROSS EASTERN AND CENTRAL NEVADA. SHORT WAVE BEGINS TO LIFT OUT ON SATURDAY WITH FOCUS FOR THUNDERSTORM ACTIVITY ACROSS EASTERN NEVADA. .LONG TERM...SATURDAY NIGHT THROUGH NEXT THURSDAY. SOUTHWESTERLY FLOW OVER THE GREAT BASIN THROUGH THE WEEKEND WITH THE GREAT BASIN WEDGED BETWEEN A WEAK TROUGH TO THE NORTHWEST AND HIGH PRESSURE CENTERED ROUGHLY OVER NEW MEXICO. THE RESULTING FLOW WILL PRODUCE SOME ISOLATED THUNDERSTORM ACTIVITY OVER EAST-CENTRAL AND NORTHEASTERN NEVADA. STORMS WILL BE RELATIVELY DRY WITH ONLY A FEW HUNDREDTHS OF AN INCH OF PRECIP EXPECTED. SHOULD SEE A SLOW DECREASE IN THUNDERSTORMS AS THE LONG TERM PERIOD PROGRESSES AS HIGH PRESSURE ONCE AGAIN BUILDS UP FROM THE SOUTHEAST. TEMPERATURES WILL BE IN THE UPPER 80S TO MID 90S MOST AREAS SUNDAY. TEMPERATURES CLIMB ANOTHER 5 DEGREES OR SO NEXT WEEK WITH THE RIDGE BUILDING OVER THE GREAT BASIN. && .AVIATION...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER MUCH OF THE REGION TODAY AND AGAIN ON FRIDAY. WINDS WILL BE STRONG IN THUNDERSTORMS...WITH BRIEF HEAVY RAINS LIKELY...ALONG WITH THE POTENTIAL FOR PEA TO QUARTER SIZED HAIL...LARGEST OVER NORTHWESTERN NEVADA TODAY. STORMS ARE EXPECTED TO DIMINISH OVER CENTRAL AND NORTHEASTERN NEVADA LATER THIS EVENING...BUT MAY CONTINUE THROUGH THE OVERNIGHT HOURS OVER NORTH-CENTRAL NEVADA...INCLUDING THE KWMC TERMINAL. && .FIRE WEATHER...LOW PRESSURE SYSTEM TO THE WEST WILL CON TINE TO ENHANCE THUNDERSTORM ACTIVITY THROUGH FRIDAY WITH SCATTERED MOSTLY DRY THUNDERSTORMS EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORM ACTIVITY WILL MAINLY BE CONFINED TO EASTERN NEVADA ON SATURDAY WITH ISOLATED TO SCATTERED STORMS. SUNDAY THROUGH THE MIDDLE OF NEXT WEEK WILL SEE A MORE TYPICAL SUMMER PATTERN WITH ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER EASTERN NEVADA. && .LKN WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 11 PM PDT FRIDAY FOR HUMBOLDT COUNTY... NORTHEASTERN NYE COUNTY...NORTHERN ELKO COUNTY...NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY...NORTHWESTERN NYE COUNTY... RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY... SOUTHEASTERN ELKO COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...SOUTHWESTERN ELKO COUNTY...WHITE PINE COUNTY. && 91/96/96/91
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 300 AM PDT THU JUL 4 2013 NVZ030-031-033>041-051000- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 300 AM PDT THU JUL 4 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE WEST COAST OF THE UNITED STATES WILL CONTINUE TO MOVE EAST...WITH AN UPPER RIDGE CENTERED OVER WESTERN ARIZONA. AN UPPER LEVEL JET WILL COMBINE WITH MOISTURE AND INSTABILITY IN PLACE TO BRING SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON. SOME OF THE STORMS MAY BE STRONG WITH GUSTY OUTFLOW WINDS TO 60 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND SMALL HAIL. BLOWING DUST MAY BE POSSIBLE WITH SOME OF THE OUTFLOW WINDS WHICH COULD LIMIT VISIBILITIES TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY. A REPEAT PERFORMANCE IS ANTICIPATED FOR FRIDAY WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS. SOME OF THE STORMS COULD BE STRONG AND LONG-LIVED. CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 60 MPH...AND SMALL HAIL ARE POSSIBLE WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 715 PM PDT THU JUL 4 2013 NVZ035-050245- WHITE PINE COUNTY NV- 715 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL 745 PM PDT... AT 700 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 21 MILES SOUTHEAST OF SCHELLBOURNE...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RURAL EASTERN WHITE PINE COUNTY... && LAT...LON 3991 11406 3966 11408 3958 11430 3974 11441 TIME...MOT...LOC 0215Z 242DEG 14KT 3971 11424 JH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 722 PM PDT THU JUL 4 2013 NVZ036-050245- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 722 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND NORTHWESTERN EUREKA COUNTIES UNTIL 745 PM PDT... AT 716 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARGENTA...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DUNPHY AND MULE CANYON RECLAMATION PROJECT AND INTERSTATE 80 BETWEEN BATTLE MOUNTAIN AND DUNPHY. && LAT...LON 4082 11651 4061 11642 4051 11681 4076 11697 TIME...MOT...LOC 0221Z 251DEG 31KT 4064 11674 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 726 PM PDT THU JUL 4 2013 NVZ036-038-050300- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 726 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 800 PM PDT... AT 722 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PALISADE...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CARLIN...SOUTH AREA MINE...EMIGRANT MINE AND ADOBE SUMMIT AND INTERSTATE 80 NEAR CARLIN. && LAT...LON 4093 11588 4074 11574 4044 11615 4079 11638 TIME...MOT...LOC 0225Z 233DEG 32KT 4066 11613 RLC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 734 PM PDT THU JUL 4 2013 NVZ030-050330- HUMBOLDT COUNTY NV- 734 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 830 PM PDT... AT 727 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 30 MILES NORTH OF IMLAY...OR 31 MILES WEST OF WINNEMUCCA...MOVING EAST AT 40 MPH. EXPECT STRONG OUTFLOW WINDS TO IMPACT THE CRESCENT DUNES FIRE FROM 745 PM UNTIL 830 PM. WIND GUSTS UP TO 40 MPH FROM THE WEST TO SOUTHWEST. FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH BRIEF HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CRESCENT DUNES FIRE...WINNEMUCCA AND WINNEMUCCA AIRPORT. && LAT...LON 4132 11758 4087 11749 4090 11838 4128 11841 TIME...MOT...LOC 0232Z 258DEG 34KT 4109 11825 RLC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
849 PM PDT THU JUL 04 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 6 SW WINNEMUCCA 40.90N 117.81W
07/04/2013 M66 MPH HUMBOLDT NV ASOS
&&
DHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 904 PM PDT THU JUL 4 2013 NVZ030-050530- HUMBOLDT COUNTY NV- 904 PM PDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HUMBOLDT COUNTY UNTIL 1030 PM PDT... AT 900 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 25 MILES WEST OF IMLAY...OR 40 MILES EAST OF GERLACH...MOVING EAST AT 60 MPH. EXPECT A THUNDERSTORM TO REACH THE CRESCENT DUNES FIRE AND COSGRAVE COMPLEX AT 915 PM AND LAST UNTIL 1030 PM VARIABLE GUSTS UP TO 30 MPH FROM ARE EXPECTED WITH THIS STORM ALONG WITH BRIEF HEAVY RAIN AND OCCASIONAL LIGHTNING. && LAT...LON 4112 11777 4087 11766 4089 11875 4102 11874 TIME...MOT...LOC 0403Z 261DEG 51KT 4079 11855 RLC
The Elko radar (KLRX), 131 km away, was scanning. The volume nearest the first event began at 04:29 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2013Every state in 2013This day in weather historyWarnings in Nevada, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 456218.